The Annals of Statistics

Estimating a Ratio of Normal Parameters

Andrew Rukhin

Full-text: Open access

Abstract

The estimation problem of a function of normal parameters $\xi/\sigma^{2p}$ is considered. We prove that a "natural" estimator of this ratio is admissible for quadratic loss if and only if $p$ is nonnegative.

Article information

Source
Ann. Statist., Volume 13, Number 4 (1985), 1616-1624.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176349758

Digital Object Identifier
doi:10.1214/aos/1176349758

Mathematical Reviews number (MathSciNet)
MR811513

Zentralblatt MATH identifier
0589.62019

JSTOR
links.jstor.org

Subjects
Primary: 62F10: Point estimation
Secondary: 62C15: Admissibility 62C20: Minimax procedures 62F11

Keywords
Point estimation normal parameters quadratic loss admissibility generalized Bayes estimators coefficient of variation

Citation

Rukhin, Andrew. Estimating a Ratio of Normal Parameters. Ann. Statist. 13 (1985), no. 4, 1616--1624. doi:10.1214/aos/1176349758. https://projecteuclid.org/euclid.aos/1176349758


Export citation